MAUDE Adverse Event Report: SYNTHES GMBH REAMG ROD Ø3 L 1150 W/BALL TIP Ø3.8; REAMER

SYNTHES GMBH REAMG ROD Ø3 L 1150 W/BALL TIP Ø3.8; REAMER
Catalog Number 03.233.011S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a procedure for a tibial shaft fracture, both the reamer and rod broke at the same location after difficult reaming, necessitating an additional skin incision for removal.The surgery was completed successfully using a different instrument, with no surgical delay.Imaging confirmed no device fragments remained in the patient.The event required a change in surgical approach but did not result in death or adverse effects to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: added: d9.Corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the reamg rod ø3 l 1150 w/ball tip ø3.8 was found broken and stuck inside the mating device.No other issues were observed; therefore, the reported condition can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the reamg rod ø3 l 1150 w/ball tip ø3.8 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history lot: part# 03.233.011s.Lot # 33944p1.Manufacturing site: depuy synthes products, inc.Supplier: (b)(4).Release to warehouse date: 07 mar 2025.Expiration date: 01 mar 2030.A manufacturing record evaluation was performed for the finished article lot, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAMG ROD Ø3 L 1150 W/BALL TIP Ø3.8
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23828861
Report Number8030965-2025-12687
Device Sequence Number9288127
Product Code HTO
UDI-Device Identifier07612334216120
UDI-Public(01)07612334216120(17)300301(10)33944P1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.011S
Device Lot Number33944P1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/19/2026
02/18/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/20/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONOBLOC FLEXIBLE REAMER 8MM - LONG - DD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown